Alert archive / Missouri / Wind Advisories in 2023

Wind Advisory 7, NWS Kansas City, MO

April 3, 202330 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Apr 3, 2023, 1:52 PM CDT for 30 counties in Missouri; 7 counties in Kansas. It took effect at Apr 4, 2023, 2:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2023, 1:52 PM CDT (18:52 UTC)
In effect from
Apr 4, 2023, 2:00 PM CDT
Expired
Apr 5, 2023, 12:07 AM CDT
In force
10 hr
Issued by
NWS Kansas City, MO
All 37 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Grundy County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2023-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2023-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS73 KEAX 031852
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
152 PM CDT Mon Apr 3 2023

KSZ025-057-060-102>105-MOZ012>015-020>023-028>031-037>039-043>045-
053-054-040300-
/O.NEW.KEAX.WI.Y.0007.230404T1900Z-230405T0600Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Andrew-De Kalb-Daviess-Grundy-Buchanan-Clinton-
Caldwell-Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette-
Saline-Cass-Johnson MO-Pettis-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Kearney, Richmond, Lawson, 
Carrollton, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
152 PM CDT Mon Apr 3 2023

...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 1 AM CDT
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central, northwest and west central Missouri.

* WHEN...From 2 PM Tuesday to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Krull

MOZ007-008-016-017-024-025-032-033-040-046-040300-
/O.NEW.KEAX.WI.Y.0007.230405T0000Z-230405T0600Z/
Putnam-Schuyler-Sullivan-Adair-Linn MO-Macon-Chariton-Randolph-
Howard-Cooper-
Including the cities of Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Milan, Green City, Kirksville, 
Brookfield, Marceline, Macon, La Plata, Salisbury, Brunswick, 
Keytesville, Moberly, Fayette, Glasgow, New Franklin, 
and Boonville
152 PM CDT Mon Apr 3 2023

...WIND ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 1 AM CDT
WEDNESDAY...

* WHAT...South winds 25 to 30 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Putnam, Schuyler, Sullivan, Adair, Linn MO, Macon, 
  Chariton, Randolph, Howard and Cooper Counties.

* WHEN...From 7 PM Tuesday to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Krull
2 follow-up statements
622 
WWUS73 KEAX 040806
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
306 AM CDT Tue Apr 4 2023

KSZ025-057-060-102>105-MOZ012>015-020>023-028>031-037>039-043>045-
053-054-042200-
/O.CON.KEAX.WI.Y.0007.230404T1900Z-230405T0600Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Andrew-De Kalb-Daviess-Grundy-Buchanan-Clinton-
Caldwell-Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette-
Saline-Cass-Johnson MO-Pettis-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Kearney, Richmond, Lawson, 
Carrollton, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
306 AM CDT Tue Apr 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM CDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central, northwest and west central Missouri.

* WHEN...From 2 PM Tuesday to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ007-008-016-017-024-025-032-033-040-046-042200-
/O.CON.KEAX.WI.Y.0007.230405T0000Z-230405T0600Z/
Putnam-Schuyler-Sullivan-Adair-Linn MO-Macon-Chariton-Randolph-
Howard-Cooper-
Including the cities of Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Milan, Green City, Kirksville, 
Brookfield, Marceline, Macon, La Plata, Salisbury, Brunswick, 
Keytesville, Moberly, Fayette, Glasgow, New Franklin, 
and Boonville
306 AM CDT Tue Apr 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
CDT WEDNESDAY...

* WHAT...South winds 25 to 30 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Putnam, Schuyler, Sullivan, Adair, Linn MO, Macon, 
  Chariton, Randolph, Howard and Cooper Counties.

* WHEN...From 7 PM Tuesday to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
017 
WWUS73 KEAX 050507
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1207 AM CDT Wed Apr 5 2023

KSZ025-057-060-102>105-MOZ007-008-012>017-020>025-028>033-037>040-
043>046-053-054-050615-
/O.CAN.KEAX.WI.Y.0007.000000T0000Z-230405T0600Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Putnam-Schuyler-Andrew-De Kalb-Daviess-Grundy-Sullivan-
Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-
Clay-Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-
Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Unionville, Lancaster, Queen City, Greentop, Downing, 
Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville,
Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, 
Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Brookfield, Marceline, Macon, 
La Plata, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond,
Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, 
Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, 
Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor
1207 AM CDT Wed Apr 5 2023

...WIND ADVISORY IS CANCELLED...

Gusty winds will still be possible through the night, but the
strongest winds have passed, so the advisory will be cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:43 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 3, 12:43 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1243 PM CDT Mon Apr 3 2023

...Updated 18z Aviation...

.Discussion...
Issued at 258 AM CDT MON APR 3 2023

Overview:

Isolated showers or thunderstorms possible through the morning,
but most will stay dry. Additional showers or thunderstorms
possible in the afternoon in far northeast parts of the area.
Severe weather is possible on Tuesday afternoon along with gusty
winds through the overnight Tuesday.

Details:

Overnight a frontal boundary drifted into the area and has stalled
midway through the CWA. This morning and later today we will see a
couple weak shortwaves progress through the area, which may bring a
couple chances for showers and thunderstorms. In addition, an 850
jet has nosed into the area overnight with will aid in potential for
the morning round. With moisture gradually shifting to the north,
some showers and even a thunderstorm will be possible through about
mid morning. Instability and shear are really nothing to write home
about but may support a few stronger updrafts capable of some
brief small hail. Another round of showers or perhaps a
thunderstorms will become possible Monday evening, but generally
best parameters will remain outside of our area leaving limited
potential for any severe storms. Regardless, still see potential
for some showers and perhaps some thunderstorms mainly in northern
Mo Monday night. Outside of storm potential, temperatures will
have quite a bit a variability across the area as the front
bisects the CWA. Northern Missouri will see much cooler
temperatures which will struggle to make it out of the 50s.
Southern parts of the are may reach near 80 degrees. Kansas City
will likely be caught right in the middle with afternoon
temperatures a few degrees on either side of 70.

Dry weather will return for the overnight Monday, then our
attention will turn to the more significant system set to arrive
on Tuesday. Large scale troughing will roll off the Rockies early
on Tuesday and and push toward the area. This will be a very
dynamic system, like the system from this past Friday. The surface
low will rapidly deepen as it shifts east. As it approaches,
expect our stalled boundary to be shoved north, leaving the
entire area in the warm sector during the day Tuesday. A dryline
will shift east across Kansas during the day along with a cold
front behind. Expect capping to be in place through much of the
day inhibiting much early convection. As capping erodes in the
afternoon we will be left with a primed environment for strong
storm development. By the late afternoon expect CAPE values in the
range of 2000+ j/Kg. Bulk shear values of 50+ knots will also be
in place across the area as the strong upper jet moves in
overhead. Hodographs in northern Missouri show decent low level
turning which should support rotating updrafts and at least some
limited tornado potential in this area, nearby the low. As the
dryline/cold front shift east, expect development of storms
primarily across eastern portions of the CWA. The initial mode of
storms may be supercellular with large hail and damaging winds
possible. A few tornadoes also can't be ruled out, especially
closer to the Iowa border where conditions are more favorable.
Storms will quickly shift east of our area during the late
afternoon. A few models also show additional storm development
along the true cold front after sunset on Tuesday. These storms
would be more linear in nature. There remains a good bit of
uncertainty with the Tuesday forecast still, with some short range
models showing a quick push of the dryline through the area, and
a farther east initiation of storms. Additionally, the cap will
remain pretty strong, especially farther south from the low which
may inhibit storm potential. Regardless, the Tuesday forecast will
definitely need to monitored as strong storms remain likely near
our area. Beyond storm potential, the winds will be quite strong,
similar to the Friday/Saturday system. A tightening pressure
gradient along with decent mixing should allow for winds gusts of
40-45 mph through the afternoon and into the overnight. Winds will
decrease some heading toward morning, but gusts of 35-40 mph
remain possible through Wednesday morning.

The weather returns to dry and quiet by the end of Wednesday. Expect
highs in the 50s both Wednesday and Thursday. Dry weather continues
into the weekend with highs returning to the 60s on Friday, then
back to the 70s for the weekend.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1241 PM CDT MON APR 3 2023

MVFR ceilings expected for the rest of this afternoon, and then
should eventually scatter out. Gusty winds are expected tomorrow
afternoon and evening. Strong thunderstorms are possible later on
Tuesday, but most of the activity is currently expected to be
after 18z. Therefore, leaving thunder mentions out of the TAFs and
will assess the potential at 00z.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...HB
Aviation...Krull
Hazardous weather outlook, Apr 3, 4:41 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
441 AM CDT Mon Apr 3 2023

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-040945-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
441 AM CDT Mon Apr 3 2023

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms expected Monday morning, mainly
across northern Missouri.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Severe thunderstorms are possible Tuesday, with large hail, strong
winds, and tornadoes possible.

 Gusty south winds around 40 to 50 mph are expected Tuesday. Dry
conditions, mainly across eastern Kansas and far western Missouri
will bring some fire weather concerns to those areas.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.